Deakin University
Browse

File(s) under permanent embargo

On the non-uniqueness of solutions in the modelling of steady wind flows

journal contribution
posted on 1995-02-01, 00:00 authored by John Carminati, J S Devitt, W D Scott
The two-dimensional, steady, turbulent Navier-Stokes Equations are explored for the case of a logarithmic profile. A general, analytical solution technique is presented, using potential functions; it contains two arbitrary functions. Example solutions are derived with the symbolic manipulator Maple; they show various shear stress profiles derived from a single form for the velocity profile. These stress variations occur within an 'equilibrium profile' and are affected by boundary conditions and upstream effects. Shear stress and dynamic roughness values derived from velocity profiles should be used with caution.

History

Journal

Computers and fluids

Volume

24

Issue

2

Pagination

177 - 188

Publisher

Elsevier

Location

Amsterdam, The Netherlands

ISSN

0045-7930

Language

eng

Publication classification

C1.1 Refereed article in a scholarly journal

Copyright notice

1995, Elsevier Ltd.

Usage metrics

    Research Publications

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC